Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 93, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2018, 6:46 PM CDT for Pushmataha County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2018, 6:46 PM CDT (23:46 UTC)
- Expired
- May 23, 2018, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:00 PM CDT | HAIL 0.75 | Nashoba, OK | STRONG WINDS ALSO BUT NO DAMAGE NOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WUUS54 KTSA 232346
SVRTSA
OKC127-240030-
/O.NEW.KTSA.SV.W.0093.180523T2346Z-180524T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
646 PM CDT WED MAY 23 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Pushmataha County in southeastern Oklahoma...
* Until 730 PM CDT
* At 646 PM CDT, severe thunderstorms were located along a line
extending from 2 miles west of Snow to 8 miles east of Nashoba,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Clayton Lake State Park... Snow...
Moyers... Nashoba...
Kosoma... Eubanks...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3452 9550 3468 9494 3451 9494 3450 9505
3431 9505 3431 9570
TIME...MOT...LOC 2346Z 228DEG 24KT 3438 9545 3446 9506
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
263
WWUS54 KTSA 240011
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
711 PM CDT WED MAY 23 2018
OKC127-240030-
/O.CON.KTSA.SV.W.0093.000000T0000Z-180524T0030Z/
Pushmataha OK-
711 PM CDT WED MAY 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL PUSHMATAHA COUNTY...
At 711 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northeast of Kosoma to 4 miles northeast of
Nashoba, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Clayton Lake State Park... Snow...
Moyers... Nashoba...
Kosoma... Eubanks...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3452 9550 3468 9494 3451 9494 3450 9505
3431 9505 3431 9570
TIME...MOT...LOC 0011Z 218DEG 17KT 3438 9558 3451 9514
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:36 PM CDT, 10 minutes earlier.
Area forecast discussion, May 23, 6:36 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 636 PM CDT Wed May 23 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and storms will remain possible over the next couple of hours and should then begin to weaken with the loss of daytime heating. Overnight...scattered to broken high clouds and light winds are forecast over the CWA. During the day Thursday...scattered to broken mid and high clouds will again be possible along with scattered showers and thunderstorms across the CWA. Will carry VCTS for the greater potential during the afternoon hours. Periods of MVFR conditions could be possible within the convection both ongoing and again Thursday. && .PREV DISCUSSION... /Issued 247 PM CDT Wed May 23 2018/ DISCUSSION... Isolated to scattered showers and thunderstorms continue this Afternoon across eastern Oklahoma and western Arkansas in the deep moisture plume in association with a weak mid-level shortwave. Some of the storms have become strong this afternoon with wind gusts approaching 50 mph. Locally heavy rainfall has also been a concern due to the slow movement of the storms with some locations recording around 1 inch of rain in less than an hours time. Isolated to scattered showers and thunderstorms are expected to persist into the early evening hours before diminishing. Will once again see isolated to scattered showers and thunderstorms across the area on Thursday as the same scenario plays out across eastern Oklahoma and western Arkansas. On Friday, we will see the upper level flow become more northwesterly with a weak shortwave bringing chances of showers and thunderstorms to the area Friday into Friday evening. An upper level ridge builds over the region during the Holiday weekend with limited chances of showers and thunderstorms. As of now it looks like any system moving into the Southern United States from the Gulf of Mexico will mainly influence areas of east of the Tulsa CWA. Unseasonably warm conditions are expected to continue into next week with Sunday expected to be the hottest day. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 69 91 / 20 40 10 20 FSM 68 88 68 92 / 30 50 20 20 MLC 66 87 68 91 / 30 40 10 10 BVO 66 87 67 91 / 20 30 10 30 FYV 66 84 66 87 / 30 50 20 30 BYV 65 84 64 87 / 30 50 20 40 MKO 67 86 68 90 / 30 50 10 20 MIO 66 85 67 89 / 30 50 10 30 F10 66 87 67 91 / 30 50 10 10 HHW 68 89 69 92 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, May 23, 5:20 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
520 PM CDT Wed May 23 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
520 PM CDT Wed May 23 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Ongoing showers and thunderstorms across parts of Eastern Oklahoma
and Northwest Arkansas will remain possible into the early evening
hours. The stronger storms will be capable of becoming severe with
locally damaging winds and small size hail possible. Movement of
these storms continues to be slow going...which will allow for
periods of heavy rainfall which could create localized areas of
flash flooding. All of this activity is expected to weaken during
the evening hours with the loss of daytime heating.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
There will be a limited threat for thunderstorms for the next
several days across Eastern Oklahoma and Northwest Arkansas.
Storms will tend to form at peak heating in the afternoon and
diminish shortly after sunset with the loss of daytime heating.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 23, 5:54 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 PM CDT WED MAY 23 2018
OKZ053-232330-
Choctaw OK-
554 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 630 PM
CDT...
At 554 PM CDT, strong thunderstorms were located along a line
extending from 12 miles south of Soper to 7 miles northeast of Fort
Towson. Movement was west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Soper...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Huskey...
Gay... Apple...
LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
3390 9575 3387 9577 3387 9584 3395 9594
3398 9594 3416 9530 3416 9516 3394 9516
3396 9523 3389 9526 3390 9526 3391 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 2254Z 099DEG 5KT 3386 9573 3408 9515Special weather statement, May 23, 5:59 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Tulsa OK 559 PM CDT WED MAY 23 2018 OKZ060-064-232330- Tulsa OK-Creek OK- 559 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK AND SOUTHEASTERN TULSA COUNTIES UNTIL 630 PM CDT... At 559 PM CDT, a strong thunderstorm was located near Jenks, moving north at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Bixby... Jenks... Glenpool... Kiefer... Jenks Riverside Airport... Gray... This includes Interstate 44 between mile markers 212 and 229. LAT...LON 3590 9585 3591 9607 3614 9613 3614 9580 TIME...MOT...LOC 2259Z 179DEG 5KT 3599 9597
Local storm report, May 23, 6:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 5 WSW CATOOSA 36.15N 95.82W
05/23/2018 TULSA OK NWS EMPLOYEE
SEVERAL LARGE LIMBS DOWN NEAR 142ND AND 11TH STREET
&&
SFPSpecial weather statement, May 23, 6:13 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 PM CDT WED MAY 23 2018
OKZ071-232345-
McIntosh OK-
613 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH COUNTY
UNTIL 645 PM CDT...
At 613 PM CDT, a strong thunderstorm was located near Vivian, moving
north at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Stidham... Vivian...
Raiford...
LAT...LON 3536 9591 3542 9566 3525 9561 3522 9568
3519 9578 3520 9579 3519 9583
TIME...MOT...LOC 2313Z 159DEG 6KT 3528 9575Special weather statement, May 23, 6:23 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 PM CDT WED MAY 23 2018
OKZ060-067-240000-
Tulsa OK-Wagoner OK-
623 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Jenks to 2 miles west of Stonebluff.
Movement was northeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Stonebluff... Leonard...
Choska...
LAT...LON 3613 9582 3583 9557 3583 9564 3586 9565
3586 9593 3599 9602
TIME...MOT...LOC 2323Z 224DEG 11KT 3602 9590 3587 9578Local storm report, May 23, 6:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 WNW BIXBY 35.95N 95.92W
05/23/2018 TULSA OK TRAINED SPOTTER
TREE LIMB AND FENCE DAMAGED BY THUNDERSTORM WINDS.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 23, 2:12 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| May 23, 2:22 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 113 min |
| May 23, 3:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 4:05 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 40 min |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 24 min |
| May 23, 4:47 PM CDT | Areal Flood Advisory | TSA | Tulsa | 118 min |
| May 23, 4:50 PM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 23, 4:56 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| May 23, 5:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 23, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| May 23, 5:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 31 min |
| May 23, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 18 min |
| May 23, 5:54 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| May 23, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 24 min |
| May 23, 5:59 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 23, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 7 min |
| May 23, 6:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 23, 6:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 47 min |
| May 23, 6:49 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.